MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0305
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2019-01893.3005168196-2019-01894.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the collateral branch using pod packing coils (pod pc), ruby coils and, a lantern delivery microcatheter (lantern).During the procedure, the physician placed pod pcs in the target vessel using a lantern.While attempting to advance another pod pc, it unintentionally detached.Therefore, the physician used a snare device to capture the detached pod pc.However, the pod pc broke off upon being snared and, therefore, the physician advanced a larger non-penumbra catheter over the thread of the pod pc and the remaining coil was pulled into the catheter to ensure the coil did not migrate into unwanted vessel and, successfully removed the pod pc.Next, the physician advanced a ruby coil into the lantern; however, it became stuck and would not advance any further.Therefore, the ruby coil was removed.The procedure was completed using a non-penumbra managed ventricular pacing.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9182837
Report Number3005168196-2019-01892
Device Sequence Number2811540
Product Code HCG
UDI-Device Identifier00814548018546
UDI-Public00814548018546
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/10/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY2C0305
Device Lot NumberF88309
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2019
Initial Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 YR
Patient Weight14
Date Report Sent to FDA01/01/2005